MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 6-0 S/A PC-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 6-0 S/A PC-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1856G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and suture was used.Before use on the patient, it was reported by the distributor that some of the suture are clear and some are black.No further information was provided.There were no adverse consequences reported.Unknown qty of suture will be returned.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: * could you please clarify if this is a product mix issue? * what is the total number of products involved in this event? * did the event occur during one or multiple patient procedures? * what is the total number of procedures? * have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).* if this event occurred in multiple procedures, please provide the following information for each patient event.* device return status.Please document the shipment tracking number: * please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).I have no further information.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 device analysis: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned samples determined that it was received, six unopened samples that pertain to the product code 1856g.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand.All samples belonging to product code 1696g for ethilon black monofilament.No product mix or incorrect components were found during the evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/12/2023.Additional information was requested, the following was obtained: 1.Could you please clarify if the additional device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.I do not have no additional information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHLN BLK 18IN 6-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17713110
Report Number2210968-2023-06525
Device Sequence Number2251024
Product Code GAR
UDI-Device Identifier10705031002791
UDI-Public10705031002791
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1856G
Device Lot NumberSJBAEH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown